Arkansas, 2001Tornado in Arkansas, November 24, 2001
November 24, 2001 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 23, 3:24 PM CST, 10 hours 1 minute earlier.
Area forecast discussion, Nov 23, 3:24 PM CST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST FRI NOV 23 2001
STRONG LOW PRESSURE CENTERED IN CENTRAL KANSAS. THE LOW CONTINUES TO
MOVE NORTHEAST. SATELLITE PICTURES SHOW ABUNDANT CLOUDS ACROSS MUCH
OF ARKANSAS WITH A FEW BREAKS HERE AND THERE. TEMPERATURES HAVE
CLIMBED INTO THE 60S AND 70S ACROSS ARKANSAS WITH DEW POINTS IN THE
50S AND 60S AND INCREASING. WARM FRONT ACROSS CENTRAL ARKANSAS
CONTINUES TO MOVE NORTHWARD AND SPREAD THE 60 DEGREE DEW POINTS
FURTHER NORTH. COLD FRONT IS LOCATED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES WITH A DRY LINE MOVING INTO EASTERN OKLAHOMA.
AS SITUATION CONTINUES TO EVOLVE THUNDERSTORMS WILL DEVELOP IN
WESTERN ARKANSAS BY 00Z AND SPREAD EASTWARD. SPC CONTINUES THE
MODERATE RISK FOR MUCH OF ARKANSAS TONIGHT. LATEST KLZK SOUNDING
SHOWS EXCELLENT INSTABILITY AND WIND SHEAR...DIRECTIONAL AND SPEED.
EXPECT A SQUALL LINE TO DEVELOP AND MOVE EASTWARD TONIGHT ACROSS
ARKANSAS. NORTH HALF OF THE CWFA LOOK TO BE MOST FAVORABLE FOR THE
STRONGEST STORMS. THE STRONG SHEAR ALSO GIVES GOOD CHANCES FOR
TORNADO DEVELOPMENT THIS EVENING. WILL CONTINUE THE WIND ADVISORY IN
THE NORTH SECTIONS FOR TONIGHT AND A LAKE WIND ADVISORY ACROSS THE
CENTRAL SECTIONS.
TEMPERATURES WILL NOT DROP TIL LATE TONIGHT WITH THE PASSAGE OF THE
COLD FRONT. BY 12Z SATURDAY THE FRONT SHOULD BE LOCATED IN THE
EASTERN THIRD OF ARKANSAS. WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE EAST FOR THE MORNING HOURS.
SHOULD BE DRY TIL MONDAY NIGHT THEN. MONDAY NIGHT THROUGH WEDNESDAY
WILL HAVE A CHANCE OF RAIN. THURSDAY AND FRIDAY WILL BE DRY.
.LIT...WIND ADVISORY TONIGHT NORTH...ZONES 003>007-012>015
LAKE WIND ADVISORY TONIGHT CENTRAL
ZONES 16-21>25-30>34-37>47-54>57In the hours before
Local storm report, Nov 23, 8:46 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.Local storm report, Nov 23, 9:46 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.Local storm report, Nov 23, 11:51 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.Local storm report, Nov 24, 12:02 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1202 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.
0910 PM 2 S HUNT AR 60 MPH TSTM GUST
11/23/01 JOHNSON REPORTED BY STORM
SPOTTER.
1015 PM POTTER AR WIND DAMAGE
11/23/01 POLK TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
1033 PM 13 SE HARRISON AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
1040 PM 7 E WALDRON AR WIND DAMAGE
11/23/01 SCOTT TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
1105 PM NEW HOPE AR WIND DAMAGE
11/23/01 PIKE TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
1115 PM PLAINVIEW AR WIND DAMAGE
11/23/01 YELL LARGE TREES DOWN.
REPORTED BY STATE POLICE.
1130 PM GLENWOOD AR WIND DAMAGE
11/23/01 PIKE TREES DOWN. REPORTED BY
SHERIFFS OFFICE.Special weather statement, Nov 24, 1:00 AM CST, 25 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>047-052>057-062>069-
240900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 AM CST SAT NOV 24 2001
...TORNADO WATCH NUMBER 813 CANCELLED IN PARTS OF WESTERN ARKANSAS...
...TORNADO WATCH NUMBER 813 REMAINS IN EFFECT FOR MUCH OF CENTRAL AND
EASTERN ARKANSAS UNTIL 3 AM...
AT 1250 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS PUSHING
INTO CENTRAL ARKANSAS...WITH SCATTERED STORMS OUT AHEAD OF THE
LINE. BEHIND THE LINE...THERE WAS SOME LEFTOVER RAIN...BUT THE
SEVERE WEATHER THREAT HAD ENDED.
TORNADO WATCH NUMBER 813 REMAINS IN EFFECT EAST OF THE LINE OF
STORMS...OR EAST OF MOUNTAIN HOME...MORRILTON AND HOT SPRINGS.
FARTHER WEST...THE WATCH IS NO LONGER NECESSARY AND HAS BEEN
CANCELLED.
MORE SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...
BAXTER...BOONE...CONWAY...GARLAND...JOHNSON...LOGAN...MARION...
MONTGOMERY...NEWTON...PERRY...PIKE...POLK...POPE...SCOTT...SEARCY...
VAN BUREN...AND YELL.
THE WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...
ARKANSAS...BRADLEY...CALHOUN...CLARK...CLEBURNE...CLEVELAND...
DALLAS...DESHA...DREW...FAULKNER...FULTON...GRANT...HOT SPRING...
INDEPENDENCE...IZARD...JACKSON...JEFFERSON...LINCOLN...LONOKE...
MONROE...OUACHITA...PRAIRIE...PULASKI...SALINE...SHARP...STONE...
WHITE...AND WOODRUFF.
46
Tornado, White
- When
- November 24, 1:25 AM CST to 1:32 AM CST
- Where
- White County, 5 mi NE of Antioch
- Rating
- F2
- Path length
- 5.5 mi
- Path width
- 880 yd
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.183, -91.883
A strong tornado was spawned in southwest White County. The tornado first touched down about 4.5 miles southwest of Antioch and traveled to the northeast. The most extensive damage was 5 to 6 miles southwest of Searcy where a house had shifted off of its foundation by as much as 10 to 15 feet. Also, a small house and a trailer were destroyed, and another trailer was flipped over. Up to two dozen other structures suffered some damage, mostly roof damage. Numerous trees were also blown down along the path of the tornado. Three people sustained injuries. The tornado eventually dissipated 2.8 miles southwest of Searcy.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273926.